Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

My dermatologist has prescribed Tazorac gel (.01%) and 25,000 IU of VA a day for 3 months. This is supposed to be for my case of severely oily skin. I've been on this for a week now and I have what appears to be burn marks on my face from the Tazorac. At first it was just peeling but now it honestly looks like first degree burns. My face is a mess. I had a similar reaction to Retin-A Micro (.04%) when I first used it and from my experience it only made my oily skin worse. Now I am prescribed Tazorac and VA, which my dermatologist believes will actually have an effect on the oil production. I doubt it.

Should I continue with this or is this a bad idea? I mean if she prescribed 25,000 IU VA a day, why not just prescribe a low dose of Accutane (which is what I wanted initially)? To me it seems all I will get from this is the same s**t results I got with Retin-A Micro and VA toxicity with nothing to show for it.

It hurts so much. I can't even wash it. cry.gif

Share this post


Link to post
Share on other sites

are you still using it?

if its that bad, maybe its not for you Tazorac says its supposed to improve after 4 weeks, and three months is a lot longer.

how are you now? For oil some people swear that vitamin b-5 reduces it a lot also, spearmint tea. Sounds odd but, read about it on here. Also carro juice. These cant really hurt you anyway.

Share this post


Link to post
Share on other sites

Tazorac comes in .05% and .1%. I assume you meant .1%. That is the stronger formula. I started using the .05% every other night after a lot of moisturizer. It sounds like you're starting too quickly and with too strong a formula. I did every other night for 2 weeks and my skin peeled but never hurt. After 2 weeks, I went to every night and now it doesn't peel at all. Can you back it off to every other night for now, and use moisturizer? Also, high doses of Vitamin A can be toxic, so that seems strange...

Share this post


Link to post
Share on other sites

I started with .05% for a while, thats the strength of the free samples. I really didn't have any burning or irritation like you describe, but then again you went straight to the .1%. I would suggest backing off on the amount you're using, and maybe how often? Don't give up though, this product has changed my life. I used to have the nastiest acne, now I just get pimples and they become very small over a day or two.

Share this post


Link to post
Share on other sites

How much Taz are you using?

Are you using a sunscreen?

Are you using a strong moisturizer?

Do not use more than a pea size amount of taz on your ENTIRE face. Use a third of the pea size on your forehead, a third on your mid area, and a third on your lower portion of your face.

Immediatly put on a moisturizer and make sure youve completley moisturized your face. Taz will suck your skin dry and make you red, cracked, and dry (which will just get worse the longer you put off acknowledging it).

NEVER leave the house without susncreen on (make sure its non-comodogenic so it doenst clog your pores). Youre thinning the top layers of your skin, leaving them very raw and succeptable to getting burnt. The more you let them burn the more damage your causing. DO NOT LEAVE THE HOUSE WITHOUT SUNSCREEN ON. EVER.

Also, how often are you using taz?

Taz .1% is a very intense topical.

If its causing irritation, lay back on use a bit.

If youre using it nightly, use it three nights a week.

If youre using it less, just half that for a bit.

As I stated before, Taz is a very intense topical, your skin needs to get use to it and adjust. You cant rush it or youll end up in a really awful situation.

Give it the full three months before you resort to accutane. Accutane has some really awful (permanent) sideaffects, and if you can help yourself without the help of it, youre much better off.

Dont jump the gun, you may regret it later.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×